MAUDE Adverse Event Report: COOK INC COOK® MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23668
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer postal code= (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a cook® multi-use holmium laser fiber broke in two pieces during a ureteroscopy procedure after 6 usages.The fiber broke outside of the patient.The user could not finish breaking all stones causing a delay in the procedure; the patient required an additional procedure.The device was cleaned between uses with cidex solution.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation description of event: it was reported a cook® multi-use holmium laser fiber broke in two pieces during a ureteroscopy procedure after 6 usages.The fiber broke outside of the patient.The user could not finish breaking all stones causing a delay in the procedure; the patient required an additional procedure.The device was cleaned between uses with a solution.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One cookâ® multi-use holmium laser fiber was returned for failure analysis.The fiber was noted to be in two segments.The nature of the separation implied that the fiber was pulled apart.This implication was due to the coating over the laser fiber looking stretched at the point of separation.The distal tip was broke; however, cutting off a portion of the distal tip is part of the reprocessing process for multi-use laser fibers.The relevant quality control documents were reviewed and cook concluded that sufficient inspection activities are in place to assure device integrity prior to distribution.A review of the device history record (dhr) for the complaint device was conducted and no nonconformances were discovered.A complaint history search identified two other events reported for a related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.The product ifu, contains the following information related to the reported failure mode.¿warnings: do not bend fiber at sharp angles.¿ ¿limitations on reprocessing the laser fiber can be reprocessed up to 20 times, which may not reflect the actual number of uses.¿ ¿precautions do not improperly handle the fiber¿ ¿how supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ based upon the available information and results of the investigation, cook has concluded that the cause of the failure mode was unable to be determined.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® MULTI-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21115466
Report Number1820334-2025-00035
Device Sequence Number15338206
Product Code GEX
UDI-Device Identifier10827002236681
UDI-Public(01)10827002236681(17)250624(10)14811442
Combination Product (Y/N)N
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2025
Device Model NumberG23668
Device Catalogue NumberHLF-M273-H30
Device Lot Number14811442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown